Alert archive / North Dakota / Wind Advisories in 2011
Wind Advisory 20, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Sep 3, 2011, 11:15 AM CDT for 8 counties in North Dakota. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2011, 11:15 AM CDT (16:15 UTC)
- Expired
- Sep 3, 2011, 6:43 PM CDT
- In force
- 7 hr
- Issued by
- NWS Bismarck, ND
Counties Bottineau County, ND, Foster County, ND, McHenry County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Wells County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 4.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -126 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
230 WWUS73 KBIS 031615 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1115 AM CDT SAT SEP 3 2011 ...WIND ADVISORY NORTH CENTRAL THROUGH 7 PM THIS EVENING... .STRONG LOW PRESSURE OVER SOUTHEAST MANITOBA WILL MOVE EAST TODAY AS HIGH PRESSURE BUILDS IN FROM THE WEST. THIS WILL CREATE GUSTY NORTHWEST WINDS ACROSS NORTH CENTRAL NORTH DAKOTA. EXPECT WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 40 MPH THROUGH LATE AFTERNOON. WINDS ARE EXPECTED TO QUICKLY RECEDE THIS EVENING. NDZ003>005-011>013-021>023-025-040000- /O.NEW.KBIS.WI.Y.0020.110903T1615Z-110904T0000Z/ RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MCLEAN-SHERIDAN- WELLS-FOSTER- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT... TOWNER...RUGBY...GARRISON...MCCLUSKY...HARVEY...CARRINGTON 1115 AM CDT SAT SEP 3 2011 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * NORTHWEST WINDS OF 25 TO 35 MPH AND GUSTS TO 40 MPH FROM LATE THIS MORNING THROUGH LATE AFTERNOON * MOTORISTS IN HIGH PROFILE VEHICLES SHOULD DRIVE WITH EXTRA CAUTION TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TWH
1 follow-up statement
632 WWUS73 KBIS 032343 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 643 PM CDT SAT SEP 3 2011 ...WINDS DIMINISHING THIS EVENING ACROSS NORTHERN NORTH DAKOTA... .A NORTHWEST WIND HAS DIMINISHED BELOW ADVISORY CRITERIA...AND WILL CONTINUE TO DROP THROUGH THE EVENING...WITH SPEEDS BETWEEN 5 AND 10 MPH. NDZ003>005-011>013-021>023-025-040045- /O.CAN.KBIS.WI.Y.0020.000000T0000Z-110904T0000Z/ RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MCLEAN-SHERIDAN- WELLS-FOSTER- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT... TOWNER...RUGBY...GARRISON...MCCLUSKY...HARVEY...CARRINGTON 643 PM CDT SAT SEP 3 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY. A NORTHWEST WIND WILL CONTINUE TO DIMINISH THROUGH THE EVENING HOURS AS HIGH PRESSURE BUILDS INTO THE REGION FROM THE WEST. $$ KINNEY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Sep 3, 11:10 AM CDT, 5 minutes earlier.
Area forecast discussion, Sep 3, 11:10 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1110 AM CDT SAT SEP 3 2011 .UPDATE...WINDS...POPS...SKY COVER. && .DISCUSSION...FORECAST BUFR SOUNDINGS INDICATE AROUND 30 KNOTS OF WIND TODAY OVER OUR NORTHEAST CWA. IT LOOKS LIKE A MARGINAL EVENT BUT WILL ISSUE A WIND ADVISORY FOR NORTH CENTRAL NORTH DAKOTA INCLUDING MINOT...BOTTINEAU...RUGBY AND CARRINGTON. OTHERWISE...MADE SOME MINOR ADJUSTMENTS TO POPS. ALSO LOWERED SKY COVER IN THE WEST. && .AVIATION...VFR CONDITIONS ARE EXPECTED FROM MINOT AND BISMARCK WEST TO DICKINSON AND WILLISTON AFTER 18Z...ALONG WITH NORTHWESTERLY WIND GUSTS UP TO 30 KNOTS THROUGH THE AFTERNOON. JAMESTOWN CAN EXPECT MVFR CEILINGS THROUGH AT LEAST MID AFTERNOON WITH CEILINGS LIFTING TO VFR BY MID TO LATE AFTERNOON. WINDS ACROSS THE AREA SHOULD SUBSIDE TO BELOW 12 KNOTS AFTER SUNSET. A LAST PUSH OF WRAP-AROUND MOISTURE MAY GENERATE MVFR CIGS OVER KJMS AFTER 09Z SUNDAY. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NDZ003>005-011>013- 021>023-025. && TWH
Hazardous weather outlook, Sep 3, 3:55 AM CDT, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 355 AM CDT SAT SEP 3 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-040900- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 355 AM CDT SAT SEP 3 2011 /255 AM MDT SAT SEP 3 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT GUSTY WEST TO NORTHWEST WINDS OF 20 TO 30 MPH ARE EXPECTED TODAY...DECREASING DURING THE EVENING. THERE IS A CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS MAINLY OVER NORTHWESTERN AND NORTH CENTRAL NORTH DAKOTA TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JV
Nearby
Wind Advisories in North Dakota, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.